Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 95, NWS Duluth, MN

July 3, 2012Aitkin County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jul 3, 2012, 12:39 AM CDT for Aitkin County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2012, 12:39 AM CDT (05:39 UTC)
Expired
Jul 3, 2012, 1:15 AM CDT
In force
36 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Aitkin County, MN

The radar

The Duluth radar (KDLH), 107 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 6:54 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2216 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
2064 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WUUS53 KDLH 030539
SVRDLH
MNC001-030615-
/O.NEW.KDLH.SV.W.0095.120703T0539Z-120703T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1239 AM CDT TUE JUL 3 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 115 AM CDT

* AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR GLORY...OR 31 MILES EAST OF BRAINERD...AND
  MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DADS CORNER AROUND 105 AM CDT.
  ARTHYDE AROUND 115 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4615 9345 4624 9344 4624 9364 4629 9374
      4663 9363 4663 9307 4659 9306 4615 9307
      4614 9343
TIME...MOT...LOC 0540Z 280DEG 28KT 4641 9353
WIND...HAIL <50MPH 1.00IN

$$

GROCHOCINKSI
2 follow-up statements
440 
WWUS53 KDLH 030548
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1248 AM CDT TUE JUL 3 2012

MNC001-030615-
/O.CON.KDLH.SV.W.0095.000000T0000Z-120703T0615Z/
AITKIN MN-
1248 AM CDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
AITKIN COUNTY UNTIL 115 AM CDT...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR GLEN...OR 37 MILES EAST OF BRAINERD...MOVING
EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DADS CORNER AROUND 100 AM CDT.
  ARTHYDE AROUND 115 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4615 9345 4624 9344 4624 9364 4629 9374
      4663 9363 4663 9307 4659 9306 4615 9307
      4614 9343
TIME...MOT...LOC 0549Z 280DEG 31KT 4644 9340
WIND...HAIL <50MPH 1.00IN

$$

GROCHOCINKSI
531 
WWUS53 KDLH 030609
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
109 AM CDT TUE JUL 3 2012

MNC001-030620-
/O.EXP.KDLH.SV.W.0095.000000T0000Z-120703T0615Z/
AITKIN MN-
109 AM CDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN AITKIN COUNTY WILL
EXPIRE AT 115 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4615 9345 4624 9344 4624 9364 4629 9374
      4663 9363 4663 9307 4659 9306 4615 9307
      4614 9343
TIME...MOT...LOC 0610Z 280DEG 31KT 4639 9315

$$

GROCHOCINKSI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 12:39 AM CDT, 0 minutes earlier.

Area forecast discussion, Jul 3, 12:39 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1239 AM CDT TUE JUL 3 2012

.AVIATION...07/03/06Z ISSUANCE...
VFR WITH ISOLATED INLAND FOG XVG-DLH NORTH IMPROVING TO VFR
MOSTLY CLEAR EARLY TUESDAY MORNING THROUGH TUESDAY EVENING.
ISOLATED INLAND FOG WILL DEVELOP LATE TUESDAY NIGHT. FOR AREAS
SOUTH OF DULUTH EASTWARD THROUGH THE WISCONSIN SAND HILLS...VLIFR
IN PERSISTENT THUNDERSTORMS WITH INTENSE RAIN...LOCAL LARGE HAIL
AT TIMES...UNTIL MID MORNING TUESDAY. UNUSUALLY INTENSE LIGHTNING
WILL CONTINUE THROUGHOUT THUNDERSTORM AREAS.

&&

PREV DISCUSSION... /ISSUED 309 PM CDT MON JUL 2 2012/

SHORT TERM...A WARM FRONT CURRENTLY OVER THE FA WILL LIFT NE INTO
CANADA THIS EVENING AHEAD OF A COLD FRONT MOVING E THROUGH ND
ATTM. EXPECT SHOWERS AND STORMS TO FORM AHEAD OF THE FRONT AND
OVERSPREAD THE FA THROUGH THE EVENING. SEVERE POTENTIAL IS VERY
GOOD WITH DAYTIME HEATING LEADING TO LARGE SBCAPE VALUES
APPROACHING 5000 J/KG IN THE WESTERN FA ACCORDING TO THE LATEST
LAPS DATA. ONLY MADE MINOR CHANGES TO TONIGHT TO RY AND TIME THE
COMPLEX THROUGH THE AREA. WILL MAINTAIN THE HEAT ADVISORY UNTIL
02Z WHEN THE STORMS OVERTURN THE ATMOSPHERE AND REMOVE THE
ADVISORY POTENTIAL.

STORMS MAY LINGER ACROSS NW WI AND THE ARROWHEAD TUESDAY MORNING
AND HAVE LOW POPS IN PLACE AS SHORT WAVE ENERGY APPEARS TO
UNDERCUT THE UPPER RIDGE. BY TUESDAY AFTERNOON...THE SHORT WAVE
MOVES E WITH THE UPPER RIDGE PREVAILING. ATTM...NOT EXPECT HEAT
ADVISORY CRITERIA ON TUESDAY. UPPER LEVEL AND SFC RIDGING WILL
COVER THE FA TUESDAY NIGHT.

LONG TERM...WEDNESDAY THROUGH SUNDAY...
MDLS AGREE THAT ANOMALOUS 50H HEIGHTS WILL RESIDE OVER THE REGION
THROUGHOUT THE PERIOD. EXPECT A CONTINUATION OF WARM/HOT AIR IN SFC
LAYER TO MAKE CONDITIONS QUITE UNCOMFORTABLE WED/THUR. NOT VERY
CONFIDENT WITH CURRENT FCST OF POPS BASED ON LATEST EC AND OVERALL
SYNOPTIC SCALE PATTERN. A SFC COLD FRONT WILL MOVE THROUGH THE CWA
WED NIGHT. THIS BDRY IS FORCED TO SRN MN/IA VICINITY FOR REMAINDER
OF PERIOD AS SFC HIGH PRESSURE MOVES ACROSS SRN SASK/MAN AND INTO
ONTARIO. THE BDRY WILL BE TOPPED BY WARM AIR ALOFT  SO THE IDEA IS
THAT BEST LL CONVERGENCE WILL BE IN A MOSTLY CAPPED ENVIRONMENT.
HERE IN THE DLH CWA...WNW FLOW ALOFT MAY ALLOW MIGRATORY SHORTWAVE
TROFS TO ASSIST IN CONVECTION FROM TIME TO TIME...BEHIND THE FRONT.
PWATS REMAIN QUITE HIGH WED/THUR WITH 1.5" TO 2" VALUES LIKELY. TOO
MANY UNCERTAINTIES REGARDING POTENTIAL OF ADDITIONAL HEAVY RAIN THIS
PERIOD HOWEVER WITH THE SRN EDGE OF WESTERLIES DRAPED OVERHEAD AND
HIGH PWATS...SYNOPTIC SCALE WILL PROMOTE CONVECTIVE CLUSTERS IN THE
CORRIDOR FROM NRN PLAINS INTO UPPER MIDWEST.

&&

.POINT TEMPS/POPS...
DLH  66  86  66  89 /  10  20  30  30
INL  61  92  67  89 /   0  30  50  20
BRD  69  94  72  92 /  10  30  30  30
HYR  68  93  72  93 /  10  10  20  20
ASX  63  85  65  88 /  10  10  20  20

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...DAP
LONG TERM....EOM
AVIATION...EOM
Hazardous weather outlook, Jul 2, 1:04 PM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
104 PM CDT MON JUL 2 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-031045-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
104 PM CDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A RISK FOR SEVERE THUNDERSTORMS OVER THE NORTHLAND THIS
AFTERNOON AND TONIGHT. THE MOST LIKELY TIME WILL BE AFTER 4
PM...THROUGH MIDNIGHT. THE MAIN THREATS WILL BE DAMAGING
WINDS...LARGE HAIL AND HEAVY RAIN. A TORNADO IS ALSO POSSIBLE.
WEST TO NORTHWEST AREAS SUCH AS WALKER THROUGH INTERNATIONAL FALLS WILL
MOST LIKELY SEE THE SEVERE STORMS INITIALLY...WITH THEM MOVING
EAST-SOUTHEAST THROUGH THE REST OF THE NORTHLAND.

THERE IS A HIGH RISK FOR RIP CURRENTS THIS AFTERNOON ALONG THE BEACHES
IN THE TWIN PORTS AREA. SEE THE SURFZONE FORECAST FOR ADDITIONAL DETAILS.

VARIOUS FLOOD WARNINGS REMAIN IN EFFECT ALONG THE MISSISSIPPI
RIVER. SEE THE LATEST FLOOD WARNING STATEMENTS FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TUESDAY OVER ABOUT THE
EASTERN HALF OF THE NORTHLAND. THE STORMS ARE NOT EXPECTED TO BE
SEVERE.

MORE THUNDERSTORMS WILL BE POSSIBLE AT TIMES OVER PORTIONS OF THE
NORTHLAND THROUGH THE REMAINDER OF THE PERIOD. SOME OF THE STORMS
DURING THIS PERIOD COULD BE SEVERE...AND MORE DETAILS WILL BE
ADDED AS WE PROGRESS THROUGH THE WEEK.

IT WILL BE A WARM AND HUMID WEEK...AND HEAT ADVISORIES OR WARNINGS MAY BE
NEEDED FOR PORTIONS OF THE NORTHLAND AS EARLY AS WEDNESDAY. IT
LOOKS LIKE THURSDAY WILL BE THE WARMEST AND MOST HUMID.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS
AFTERNOON INTO TONIGHT.

LSZ121-140>148-031045-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
104 PM CDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE. SOME OF THE STORMS COULD BE SEVERE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH THE PERIOD.

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 2, 11:15 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1115 PM CDT MON JUL 2 2012

MNZ012-021-030430-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
1115 PM CDT MON JUL 2 2012

...STRONG THUNDERSTORM NEAR THE CANADIAN BORDER IN NORTHERN COOK
COUNTY...

AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF PINE LAKE...MOVING EAST AT 20
MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  RURAL COOK COUNTY AT 1130 PM

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4810 9003 4808 9000 4806 9001 4806 8999
      4802 8995 4798 8996 4805 9030 4811 9028
      4812 9014

GROCHOCINKSI
Special weather statement, Jul 2, 11:34 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1134 PM CDT MON JUL 2 2012

MNZ034>036-030500-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-
1134 PM CDT MON JUL 2 2012

...CONTINUOUSLY DEVELOPING STORMS OVER AITKIN COUNTY...

AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HASSMAN...MOVING EAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO AN INCH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  KIMBERLY...           RICE LAKE...          MCGREGOR...
  LAWLER...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4662 9312 4644 9319 4651 9384 4669 9385

SENGENBERGER
Local storm report, Jul 2, 11:36 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1136 PM CDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     MERCER                  46.17N 90.06W
07/02/2012                   IRON               WI   AMATEUR RADIO

            NUMEROUS TREES AND POWER LINES DOWN ALONG CO RD FF

&&

HLUCHAN
Special weather statement, Jul 2, 11:49 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1149 PM CDT MON JUL 2 2012

MNZ033>036-030515-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-SOUTH CASS-
1149 PM CDT MON JUL 2 2012

...STRONG THUNDERSTORMS WITH SMALL HAIL...

AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TROMMALD...MOVING EAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  CROSBY AND WOLFORD BY 1155 PM...
  DEERWOOD AND CUYUNA BY MIDNIGHT...
  PINE KNOLL AND GARRISON BY 1210 AM...
  AITKIN BY 1215 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4673 9479 4671 9363 4624 9363 4636 9474
      4640 9479 4673 9480

GROCHOCINKSI
Special weather statement, Jul 3, 12:10 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1210 AM CDT TUE JUL 3 2012

WIZ004-008-009-030545-
IRON-PRICE-SAWYER-
1210 AM CDT TUE JUL 3 2012

...LINE OF STRONG THUNDERSTORMS WITH GUSTY WINDS...

AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
BRANTWOOD TO PRENTICE TO KENNAN...MOVING SOUTHEAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  SPIRIT AND OGEMA BY 1225 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4539 9070 4563 9069 4563 9088 4585 9105
      4599 8994 4598 8993 4596 9003 4539 9003
      4537 9005 4537 9068

GROCHOCINKSI
Special weather statement, Jul 3, 12:18 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1218 AM CDT TUE JUL 3 2012

MNZ025-033>038-030600-
CARLTON/SOUTH ST. LOUIS-CROW WING-NORTH CASS-NORTHERN
AITKIN-PINE-SOUTH AITKIN-SOUTH CASS-
1218 AM CDT TUE JUL 3 2012

...STRONG STORMS WITH VERY HEAVY RAIN...

AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF STRONG THUNDERSTORMS STRETCHING FROM NEAR LEADER TO
NICKERSON AND MOOSE LAKE...MOVING EAST AT 30 MPH.

THE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  PINE RIVER...         PILLAGER...           LEADER...
  NISSWA...             BREEZY POINT...       DEERWOOD...
  AITKIN...             MCGREGOR...           MOOSE LAKE...
  NICKERSON...          CROMWELL...           IRONTON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4681 9478 4673 9229 4620 9232 4625 9436
      4628 9435 4631 9440 4632 9447 4630 9455
      4635 9466 4634 9473 4640 9479 4673 9480

DAP

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:11 PM CDTSevere Thunderstorm WarningDLHCass, Itasca, Koochiching34 min
Jul 2, 7:13 PM CDTSevere Thunderstorm WarningDLHCass, Crow Wing, Itasca32 min
Jul 2, 7:21 PM CDTSpecial Marine WarningDLH84 min
Jul 2, 7:28 PM CDTSevere Thunderstorm WarningDLHSaint Louis47 min
Jul 2, 7:42 PM CDTSevere Thunderstorm WarningDLHCass, Itasca, Koochiching48 min
Jul 2, 7:44 PM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Crow Wing, Itasca, Saint Louis46 min
Jul 2, 7:46 PM CDTSevere Thunderstorm WarningDLHCook, Lake44 min
Jul 2, 8:05 PM CDTSevere Thunderstorm WarningDLHSaint Louis40 min
Jul 2, 8:12 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing, Saint Louis18 min
Jul 2, 8:22 PM CDTSevere Thunderstorm WarningDLHCook, Lake38 min
Jul 2, 8:28 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Cass, Crow Wing, Itasca, Koochiching and 2 more47 min
Jul 2, 8:38 PM CDTSpecial Marine WarningDLH67 min
Jul 2, 8:47 PM CDTSpecial Marine WarningDLH88 min
Jul 2, 9:11 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing34 min
Jul 2, 9:12 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Cass, Itasca, Lake, Pine and 1 more48 min
Jul 2, 9:25 PM CDTSpecial Marine WarningDLH65 min
Jul 2, 9:26 PM CDTSpecial Weather StatementDLHCook19 min
Jul 2, 9:51 PM CDTSpecial Weather StatementDLHCook39 min
Jul 2, 9:54 PM CDTSevere Thunderstorm WarningDLHCarlton, Pine, Saint Louis36 min
Jul 2, 9:57 PM CDTSevere Thunderstorm WarningDLHCook, Lake, Saint Louis48 min
Jul 2, 10:02 PM CDTSpecial Weather StatementDLHCarlton43 min
Jul 2, 10:27 PM CDTSpecial Marine WarningDLH63 min
Jul 2, 10:27 PM CDTSevere Thunderstorm WarningDLHCarlton, Pine63 min
Jul 2, 10:28 PM CDTSpecial Weather StatementDLHCook32 min
Jul 2, 10:51 PM CDTSevere Thunderstorm WarningDLHCook22 min
Jul 2, 11:00 PM CDTSpecial Weather StatementDLHCarlton15 min
Jul 2, 11:02 PM CDTSpecial Weather StatementDLHAitkin28 min
Jul 2, 11:10 PM CDTSpecial Weather StatementDLHCrow Wing20 min
Jul 2, 11:15 PM CDTSpecial Weather StatementDLHCook15 min
Jul 2, 11:22 PM CDTSevere Thunderstorm WarningDLHCass, Crow Wing23 min
Jul 2, 11:24 PM CDTAreal Flood AdvisoryDLHAitkin, Carlton, Cass, Crow Wing, Saint Louis6 hr
Jul 2, 11:34 PM CDTSpecial Weather StatementDLHAitkin26 min
Jul 2, 11:49 PM CDTSpecial Weather StatementDLHCrow Wing26 min
Jul 3, 12:18 AM CDTSpecial Weather StatementDLHAitkin, Carlton, Crow Wing42 min
Jul 3, 12:29 AM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing31 min
Jul 3, 12:31 AM CDTFlash Flood WarningDLHAitkin, Carlton, Cass, Crow Wing, Pine8 hr
Jul 3, 1:10 AM CDTSpecial Weather StatementDLHCrow Wing35 min
Jul 3, 1:14 AM CDTSpecial Weather StatementDLHPine46 min
Jul 3, 1:51 AM CDTSpecial Weather StatementDLHCrow Wing39 min
Jul 3, 2:20 AM CDTSpecial Weather StatementDLHPine40 min
Jul 3, 3:28 AM CDTHeat AdvisoryDLHAitkin, Cass, Crow Wing, Itasca, Koochiching, Pine60 hr
Jul 3, 4:04 AM CDTSpecial Marine WarningDLH86 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.